MAUDE Adverse Event Report: CALDERA MEDICAL INC. VERTESSA LITE Y-MESH 26X4X3; POP MESH

CALDERA MEDICAL INC. VERTESSA LITE Y-MESH 26X4X3; POP MESH
Catalog Number CAL-VLY2643
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Erosion (1750)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the complaint, vertessa lite y-mesh was implanted for a sacrocolpopexy on (b)(6) 2018 and erosion was noticed by the doctor on (b)(6) 2018.The sling is currently implanted and is not available for return investigation, therefore the complaint could neither be substantiated nor refuted.The surgeon treated this adverse event with estrogen and scheduled an excision and cystoscopy.Mesh erosion is a common and well documented event and is identified in product labeling (ifu 10-156-03).Based upon the details presented, it is unknown if the device malfunction as described is a result of the device, surgical procedure or patient history.Lot history investigation: for lot # j03009, all visual inspection of finished vertessa lite y mesh passed, including vaginal flap pore orientation, vaginal flap length and tensile strength across stitching.The thickness, pore size and areal density testing was all within the range of tolerance for inspection criteria listed on drawing 08-284.Although it is unlikely that the mesh failed, it is impossible to rule this out without 100% inspection of product.No device failure has been identified.
 
Event or Problem Description
Sales rep reported via email that a physician mentioned an adverse outcome on (b)(6) 2018 from vertessa lite and desara blue tv."the patient had an erosion and extrusion." additional information has been requested from surgeon including details, treatment, and lot numbers associated with each issue.Dr.Responded with additional information: "i can try to ask in operation room if they can look up lot number, i found some info in epic.Date of surgery (b)(6) 2018.Midurethral mesh exposure, midline and to the right side.Using estrogen cream before and after surgery.Treated with estrogen, but very tender and could not tolerate office trim for mesh removal.On (b)(6) 2018 sling excision and cystoscopy planned.I will let you know if anything unusual." later sales rep provided additional information: "i emailed dr.Kane last night asking for clarification on the vl erosion.She mentioned that to me last week when i saw her but didn't mention it in the email she sent yesterday.She told me the vl was eroding at the apex of the patient's vagina.She mentioned the desara was causing more of a discomfort for the patient's husband during intercourse but led me to believe it was extruding as well.She used desara blue tv and we are trying to track down the lot number." (see complaint (b)(4) for associated desara blue tv complaint).

Brand Name
VERTESSA LITE Y-MESH 26X4X3
Common Device Name
POP MESH
Manufacturer (Section D)
CALDERA MEDICAL INC.
5171 clareton drive
agoura hills CA 91301
MDR Report Key8724989
Report Number3003990090-2018-01457
Device Sequence Number11194925
Product Code OTO
UDI-Device Identifier00890594000469
UDI-Public00890594000469
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2023
Device Catalogue NumberCAL-VLY2643
Device Lot NumberJ03009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;